Alert archive / Virginia / Tornado Warnings in 2011
Tornado Warning 66, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at Sep 6, 2011, 5:42 AM EDT for Lunenburg County, Mecklenburg County, Virginia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 6, 2011, 5:42 AM EDT (09:42 UTC)
- Expired
- Sep 6, 2011, 6:15 AM EDT
- In force
- 33 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
Counties Lunenburg County, VA, Mecklenburg County, VA
The radar
The Raleigh/Durham radar (KRAX), 124 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 6, 5:17 AM EDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 9.7 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 272 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 634 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
998
WFUS51 KAKQ 060942
TORAKQ
VAC111-117-061015-
/O.NEW.KAKQ.TO.W.0066.110906T0942Z-110906T1015Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
542 AM EDT TUE SEP 6 2011
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* TORNADO WARNING FOR...
WEST CENTRAL LUNENBURG COUNTY IN SOUTH CENTRAL VIRGINIA...
NORTHWESTERN MECKLENBURG COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 615 AM EDT
* AT 539 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR DRYBURG...OR 6 MILES SOUTHWEST OF REDOAK...
AND MOVING NORTHEAST AT 30 MPH.
* THIS DANGEROUS STORM WILL BE NEAR...
CHASE CITY AROUND 605 AM EDT.
KELLS CORNER AROUND 610 AM EDT.
OTHER LOCATIONS IMPACTED BY THIS DANGEROUS STORM INCLUDE SPANISH
GROVE...FAIRVIEW...FINNEYWOOD AND FORT MITCHELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE... OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3670 7865 3671 7865 3688 7850 3693 7849
3694 7848 3682 7832 3667 7865 3669 7867
TIME...MOT...LOC 0942Z 233DEG 27KT 3672 7865
$$
JM2 follow-up statements
090
WWUS51 KAKQ 060955
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
555 AM EDT TUE SEP 6 2011
VAC111-117-061015-
/O.CON.KAKQ.TO.W.0066.000000T0000Z-110906T1015Z/
LUNENBURG VA-MECKLENBURG VA-
555 AM EDT TUE SEP 6 2011
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTH CENTRAL MECKLENBURG
AND WEST CENTRAL LUNENBURG COUNTIES UNTIL 615 AM EDT...
AT 553 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR REDOAK...MOVING NORTHEAST AT 30 MPH.
THIS DANGEROUS STORM WILL BE NEAR...
KELLS CORNER AROUND 615 AM EDT.
OTHER LOCATIONS IMPACTED BY THIS DANGEROUS STORM INCLUDE FAIRVIEW...
FINNEYWOOD AND FORT MITCHELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3684 7835 3676 7857 3678 7859 3688 7850
3693 7849 3694 7848
TIME...MOT...LOC 0955Z 233DEG 27KT 3679 7855
$$
JM832
WWUS51 KAKQ 061013
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
613 AM EDT TUE SEP 6 2011
VAC111-117-061023-
/O.EXP.KAKQ.TO.W.0066.000000T0000Z-110906T1015Z/
LUNENBURG VA-MECKLENBURG VA-
613 AM EDT TUE SEP 6 2011
...THE TORNADO WARNING FOR NORTH CENTRAL MECKLENBURG AND WEST CENTRAL
LUNENBURG COUNTIES WILL EXPIRE AT 615 AM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3684 7835 3676 7857 3678 7859 3688 7850
3693 7849 3694 7848
TIME...MOT...LOC 1013Z 233DEG 27KT 3687 7841
$$
JMWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Sep 6, 4:19 AM EDT, 1 hour 23 minutes earlier.
Area forecast discussion, Sep 6, 4:19 AM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
419 AM EDT TUE SEP 6 2011
.SYNOPSIS...
A COLD FRONT WILL BECOME NEARLY STATIONARY ACROSS SOUTHEAST VIRGINIA
TODAY. THE FRONT WILL SLOWLY LIFT BACK TO THE NORTH LATER TONIGHT
AND WEDNESDAY...AS THE CENTER OF THE REMNANTS OF TROPICAL SYSTEM
LEE PUSHES INTO THE OHIO VALLEY. MOISTURE WILL CONTINUE TO STREAM
EAST ALONG THE FRONT AND INTO THE AREA THROUGH THURSDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LATEST SFC ANALYSIS DEPICTS WELL DEFINED COLD FRONT/BOUNDARY
SITUATED WSW TO ENE ACRS THE FCST AREA FROM ABOUT LUNENBURG COUNTY
THROUGH WILLIAMSBURG AND INTO THE VA ERN SHORE. PRECIPITATION HAS
BEEN ANA-FRONTAL FOR THE MOST PART SO THERE HAS BEEN LITTLE IN THE
WAY OF PRECIPITATION OVER FAR SOUTHERN VA/NE NC THUS FAR.
FOR TODAY...COMPLEX SCENARIO AS THE FRONT IS PROGGED TO SLOW ITS
SOUTHWARD PROGRESSION AND STALL SOMEWHERE ACRS SRN/SE VA. EXACT
POSITION WHERE THIS OCCURS WILL HAVE BIG IMPLICATIONS AS TO
TEMPERATURES...AS WELL AS SEVERE WX POTENTIAL LATER TODAY.
FOLLOWING CURRENT OBS (TEMPS MAINLY IN THE LOWER TO MID 60S ALONG
AND NORTH OF THE BOUNDARY WITH MID 70S TO THE SOUTH) WOULD SUGGEST
GOING ON THE COOL SIDE OF GUIDANCE OVER MUCH OF CENTRAL VA ON
NW...AND CLOSE TO GUIDANCE ACRS THE FAR S/SE ZONES. WILL FCST
HIGHS ONLY IN THE UPPER 60S FOR FAR WRN REACHES OF FLUVANNA AND
LOUISA COUNTY...MID-UPPER 70S OVER MUCH OF CENTRAL VA/METRO
RICHMOND...WITH MID-UPPER 80S ACRS FAR SE VA AND MOST OF NE NC.
THE COOL NE FLOW/STABLE LOW LEVELS WILL LIMIT SEVERE POTENTIAL
TODAY OVER AT LEAST THE NRN/NW 1/2 OF THE CWA WHICH INCLUDES MOST
OF METRO RICHMOND...WHILE AREAS TO THE S/SE HAVE BEEN PLACED INTO
SLIGHT RISK FOR SEVERE BY SPC. LOW LEVEL SHEAR WILL BE RATHER
STRONG ALONG THE BNDRY AND WITH STRONG DIFFERENTIAL HEATING
OCCURRING WILL NEED TO MONITOR CLOSELY FOR ROTATING
STORMS/POSSIBLE TORNADOES. TRENDS IN THE FRONT POINT TO HIGHEST
PROBABILITIES FOR SEVERE WX BEING ACRS FAR SRN/SE VA AND NE
NC...INCLUDING HAMPTON ROADS. AGAIN THE EXACT LOCATION OF THE
FRONT WILL BE CRUCIAL...IF IT DIVES A BIT FARTHER TO THE
S...SEVERE WX MAY STAY CONFINED IN NC. FLOOD WATCH WILL REMAIN IN
EFFECT FOR THE PIEDMONT ZONES TODAY AND TONIGHT FOR LONG PERIOD
MODERATE RAINFALL...DO NOT EXPECT FLASH FLOODING TODAY IN THIS
AREA WITH COOLER TEMPS ALONG/NW OF THE STALLED FRONT.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
MODEL TRENDS HAVE NOT CHANGED ALL THAT MUCH FOR TONIGHT THROUGH
THU PERIOD. WILL CONTINUE WITH CATEGORICAL TO LIKELY PCPN CHANCES
TONIGHT OVER MUCH OF THE CWA...SCATTERED ACRS SE VA/NE NC. AS THE
BOUNDARY SLOWLY LIFTS BACK N COULD SEE PRECIP DIMINISH SOMEWHAT
AFTER MIDNIGHT. LOWS IN THE 60S NW TO THE LOWER-MID 70S SE.
ON WED...MAY SEE A LULL IN THE MORNING...ESPECIALLY S/E ZONES. BY
AFTN THOUGH...INSTABILITY SHOWERS/TSTMS SHOULD RETURN AND ALL
AREAS WILL AGAIN HAVE AT LEAST CHC POPS...LIKELY/60% OR HIGHER OVER
ALL EXCEPT THE COASTAL ZONES OF THE CWA. EXPECT SOME GRADIENT TO
HIGHS/WARMEST SE AND COOLEST NW BUT NEARLY AS MUCH AS TUE...HIGHS
MID-UPPER 80S SE TO UPPER 70S FAR NW. SIMILAR CONDITIONS THU AS
UPR LEVEL LOW IS SLOW TO FILL/MOVE N. HIGHS L-M80S. LOWS M60S NW
L70S SE.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AN UPPER LOW WILL LINGER OVER THE OHIO VALLEY LATE IN THE WEEK INTO
THE WEEKEND. MEANWHILE...HURRICANE KATIA IS EXPECTED TO ROTATE
AROUND THE SUBTROPICAL RIDGE AND REMAIN WELL OFF THE COAST BRINGING
ONLY COASTAL HAZARDS (HIGH SWELL AND INCREASED RIP CURRENT THREAT)
EARLY IN THE PERIOD...WHICH IS DISCUSSED FURTHER IN THE MARINE
SECTION. A MAINLY AFTERNOON/EVENING CHANCE OF SHOWERS AND
THUNDERSTORMS IS EXPECTED DURING THE LATER PORTION OF THE
WEEK...BEFORE DIMINISHING FOR THE WEEKEND AS THE UPPER LOW SLOWLY
FILLS AND WEAKENS. HIGH TEMPERATURES ARE GENERALLY EXPECTED TO BE IN
THE MID 80S FRIDAY AND SATURDAY...AND THEN TRENDING A FEW DEGREES
COOLER LATER IN THE WEEKEND AS AN AREA OF HIGH PRESSURE BUILDS IN
BEHIND A WEAK COLD FRONT.
&&
.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
A COLD FRONT AND ITS ASSOCIATED PCPN ARE SLOWLY SAGGING SOUTHWARD
THROUGH CENTRAL VA EARLY THIS MORNING. WINDS HAVE TURNED NORTHERLY
AT KRIC AND SHOULD REMAIN LIGHT OUT OF THE NE THROUGH THE DAY.
SIMILAR WINDS ARE EXPECTED AT KSBY. THE FRONT IS NOT EXPECTED TO
MAKE IT ALL THE WAY TO SE VA/NE NC...SO WINDS THERE WILL REMAIN
SOUTHERLY THROUGH THE DAY. QUESTIONS REMAIN AS TO JUST HOW
WIDESPREAD/HEAVY THE PCPN FROM THE REMAINS OF TROPICAL SYSTEM LEE
WILL BE AT THE TAF SITES FOR TODAY. BEST CHCS AGAIN APPEAR TO BE AT
KSBY/KRIC WHERE MVFR TO BRIEF IFR CONDITIONS WILL BE LIKELY INTO
TONIGHT.
OUTLOOK...THERE WILL BE A CHC FOR PCPN THROUGH THE END OF THE WEEK
AS TROPICAL MOISTURE AND A STALLED FRONTAL BOUNDARY REMAIN NEARBY.
&&
.MARINE...
A COLD FRONT WILL CONTINUE TO SAG SOUTHWARD THIS MORNING...REACHING
THE NORTHERN MID ATLANTIC COASTAL WATERS BY MIDDAY. THE FRONT THEN
STALLS OVER THE NORTHERN WATERS LATE TODAY BEFORE LIFTING BACK TO
THE NORTHWEST TONIGHT. THE RESULT WILL BE A LESSENING OF THE WINDS
OVER THE BAY AND THE FAR NORTHERN COASTAL WATERS TODAY. AS THE FRONT
LIFTS BACK TO THE NW LATE TODAY...SOUTHERLY WINDS WILL INCREASE
AGAIN TONIGHT BUT SHOULD NOT REACH SCA CRITERIA OVER THE BAY.
HURRICANE KATIA THEN PASSES WELL OFF THE COAST WEDNESDAY THROUGH
FRIDAY BRINGING THE POTENTIAL FOR SEAS AROUND 10 FT INSIDE 20 NM
(HIGHEST ON THURS). CONFIDENCE REMAINS HIGH THE SCA CONDITIONS WILL
CONTINUE THROUGH FRIDAY...SO NO CHANGES NECESSARY TO THE ONGOING SCA
FOR THE COASTAL WATERS. THE MOUTH OF THE BAY WILL LIKELY NEED AN SCA
BY TONIGHT OR WEDNESDAY.
AN ELEVATED RIP CURRENT RISK (MOST LIKELY HIGH) IS EXPECTED TO
CONTINUE OVER THE NEXT SEVERAL DAYS WITH ONSHORE FLOW THROUGH MID
WEEK AND A LARGER LONG PERIOD SWELL LATER IN THE WEEK.
&&
.HYDROLOGY...
NO RIVERS IN ACTIVE FLOOD AS OF YET...BUT EXCESSIVE RAINS OVER THE
MTNS WILL LIKELY LEAD TO RIVER FLOODING LATER IN THE WEEK.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...FLOOD WATCH THROUGH LATE TONIGHT FOR VAZ048-049-060>062-
065>069.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT FRIDAY FOR ANZ650-652-654-
656-658.
&&
SYNOPSIS...LKB
NEAR TERM...LKB
SHORT TERM...LKB/MPR
LONG TERM...AJZ
AVIATION...JDM
MARINE...JDM
HYDROLOGY...AKQHazardous weather outlook, Sep 6, 2:28 AM EDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 228 AM EDT TUE SEP 6 2011 VAZ048-049-060>062-066>069-070630- FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-LUNENBURG- NOTTOWAY-AMELIA-POWHATAN- 228 AM EDT TUE SEP 6 2011 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE WEDNESDAY. RAINFALL AMOUNTS THROUGH WEDNESDAY EVENING ARE EXPECTED TO AVERAGE 3 TO 5 INCHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ063-064-070>078-082>086-090-091-070630- HANOVER-CAROLINE-CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN- ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-CHARLES CITY- NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-JAMES CITY-YORK- 228 AM EDT TUE SEP 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND ISOLATED THUNDERSTORMS WILL BRING LOCALLY HEAVY RAINFALL TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE ON WEDNESDAY. RAINFALL AMOUNTS THROUGH WEDNESDAY ARE EXPECTED TO AVERAGE 1 TO 2 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ012>016-030>032-VAZ079>081-087>089-092>097-070630- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-BERTIE-CHOWAN- PERQUIMANS-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-GREENSVILLE-SUSSEX- SURRY-SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON- NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- 228 AM EDT TUE SEP 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE MAIN THREAT WILL BE FROM DAMAGING WINDS...WITH ISOLATED TORNADOES POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE ON WEDNESDAY. RAINFALL AMOUNTS THROUGH WEDNESDAY ARE EXPECTED TO AVERAGE 1 TO 2 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY. NCZ017-102-VAZ098-070630- INLAND CURRITUCK-OUTER BANKS CURRITUCK-VIRGINIA BEACH- 228 AM EDT TUE SEP 6 2011 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA AND SOUTH HAMPTON ROADS VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. IN ADDITION...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE MAIN THREAT WILL BE FROM DAMAGING WINDS...WITH ISOLATED TORNADOES POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE ON WEDNESDAY. RAINFALL AMOUNTS THROUGH WEDNESDAY ARE EXPECTED TO AVERAGE 1 TO 2 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY. VAZ065-070630- MECKLENBURG- 228 AM EDT TUE SEP 6 2011 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. IN ADDITION...THERE IS A SLIGHT RISK FOR SEVERE WEATHER TODAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE MAIN THREAT WILL BE FROM DAMAGING WINDS...WITH ISOLATED TORNADOES POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TUESDAY AND WEDNESDAY. RAINFALL AMOUNTS THROUGH WEDNESDAY ARE EXPECTED TO AVERAGE 3 TO 4 INCHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ650-652-654-656-658-070630- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 228 AM EDT TUE SEP 6 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>634-070630- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CURRITUCK SOUND- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- 228 AM EDT TUE SEP 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY AND CURRITUCK SOUND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>024-070630- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER- 228 AM EDT TUE SEP 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND ISOLATED THUNDERSTORMS WILL BRING LOCALLY HEAVY RAINFALL TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TUESDAY AND WEDNESDAY. RAINFALL AMOUNTS THROUGH WEDNESDAY ARE EXPECTED TO AVERAGE 1 TO 2 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ025-VAZ099-100-070630- MARYLAND BEACHES-ACCOMACK-NORTHAMPTON VA- 228 AM EDT TUE SEP 6 2011 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND AND THE EASTERN SHORE OF VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. IN ADDITION...SHOWERS AND ISOLATED THUNDERSTORMS WILL BRING LOCALLY HEAVY RAINFALL TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TUESDAY AND WEDNESDAY. RAINFALL AMOUNTS THROUGH WEDNESDAY ARE EXPECTED TO AVERAGE 1 TO 2 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. BROWN
In the hours before
Special weather statement, Sep 5, 11:56 PM EDT, 5 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1156 PM EDT MON SEP 5 2011
VAZ048-049-061-062-064-060500-
CAROLINE VA-CUMBERLAND VA-FLUVANNA VA-GOOCHLAND VA-LOUISA VA-
1156 PM EDT MON SEP 5 2011
...SHOWERS WITH EMBEDDED STRONG THUNDERSTORMS CONTINUE ACROSS
PORTIONS OF THE VIRGINIA PIEDMONT...
AT 1153 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SHOWERS AND THUNDERSTORMS...FROM 7 MILES NORTHEAST OF
TREVILIANS TO ANTIOCH...OR FROM 7 MILES NORTHEAST OF TREVILIANS TO 7
MILES WEST OF FORK UNION...MOVING NORTHEAST AT 35 MPH. THE STORMS
WILL BE NEAR...
MINERAL AROUND MIDNIGHT EDT...
COLUMBIA AROUND 1210 AM EDT...
KENTS STORE AROUND 1220 AM EDT...
WIND GUSTS TO 35 MPH ARE EXPECTED WITH THESE STORMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAINFALL
WITH THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW
LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
LAT...LON 3813 7819 3816 7810 3814 7801 3810 7783
3805 7774 3816 7747 3825 7738 3826 7734
3823 7728 3825 7724 3805 7774 3803 7774
3769 7824 3773 7841 3777 7848 3781 7849
LBROWNThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 8:29 PM EDT | Special Weather Statement | AKQ | Cumberland, Goochland, Powhatan | 46 min |
| Sep 5, 10:58 PM EDT | Special Weather Statement | AKQ | Fluvanna | 62 min |
| Sep 6, 12:16 AM EDT | Flash Flood Warning | AKQ | Fluvanna, Louisa | 3 hr |
| Sep 6, 6:06 AM EDT | Tornado Warning | AKQ | Mecklenburg | 39 min |
| Sep 6, 6:12 AM EDT | Tornado Warning | AKQ | Lunenburg, Mecklenburg, Nottoway | 16 min |
| Sep 6, 6:41 AM EDT | Tornado Warning | AKQ | Lunenburg, Mecklenburg | 16 min |
| Sep 6, 8:26 AM EDT | Special Weather Statement | AKQ | Mecklenburg | 64 min |
| Sep 6, 9:34 AM EDT | Special Weather Statement | AKQ | Lunenburg | 61 min |
| Sep 6, 10:28 AM EDT | Special Weather Statement | AKQ | Lunenburg, Mecklenburg | 62 min |
| Sep 6, 11:29 AM EDT | Special Weather Statement | AKQ | Brunswick | 61 min |
| Sep 6, 12:46 PM EDT | Special Weather Statement | AKQ | Mecklenburg | 59 min |
| Sep 6, 1:47 PM EDT | Special Weather Statement | AKQ | Southampton, Sussex, City of Franklin | 43 min |
| Sep 6, 2:31 PM EDT | Special Weather Statement | AKQ | Charles City, Isle of Wight, James City, New Kent, Prince George, Southampton and 4 more | 44 min |
| Sep 6, 2:33 PM EDT | Special Weather Statement | AKQ | Southampton, City of Franklin | 42 min |
| Sep 6, 2:54 PM EDT | Special Weather Statement | AKQ | Lunenburg, Mecklenburg | 36 min |
| Sep 6, 3:15 PM EDT | Special Weather Statement | AKQ | Gloucester, Isle of Wight, York, City of Newport News, City of Williamsburg | 45 min |
| Sep 6, 3:56 PM EDT | Special Weather Statement | AKQ | Gloucester, Lancaster, Mathews, Middlesex, Northumberland, York and 5 more | 49 min |
| Sep 6, 4:15 PM EDT | Severe Thunderstorm Warning | AKQ | Brunswick, Greensville, Lunenburg, Mecklenburg, City of Emporia | 45 min |
| Sep 6, 5:00 PM EDT | Special Weather Statement | AKQ | Amelia, Chesterfield, Dinwiddie, Greensville, Nottoway, Prince George and 3 more | 45 min |
| Sep 6, 5:01 PM EDT | Special Weather Statement | AKQ | Accomack, Northampton | 44 min |
| Sep 6, 5:27 PM EDT | Special Weather Statement | AKQ | Southampton | 63 min |
| Sep 6, 5:39 PM EDT | Special Weather Statement | AKQ | Henrico, Prince George, Sussex, City of Colonial Heights, City of Hopewell, City of Petersburg | 51 min |
| Sep 6, 5:55 PM EDT | Special Weather Statement | AKQ | Brunswick, Greensville, City of Emporia | 35 min |
| Sep 6, 6:19 PM EDT | Special Weather Statement | AKQ | Charles City, Henrico, King William, New Kent, Prince George, Surry and 1 more | 56 min |
| Sep 6, 6:51 PM EDT | Special Weather Statement | AKQ | Southampton, City of Franklin | 39 min |
| Sep 6, 6:56 PM EDT | Special Weather Statement | AKQ | Isle of Wight | 19 min |
| Sep 6, 7:12 PM EDT | Special Weather Statement | AKQ | Essex, Gloucester, Isle of Wight, James City, King and Queen, Middlesex and 9 more | 48 min |
| Sep 6, 7:30 PM EDT | Special Weather Statement | AKQ | Greensville, Southampton, Sussex, City of Emporia, City of Franklin | 45 min |
| Sep 6, 7:48 PM EDT | Special Marine Warning | AKQ | 87 min |
Nearby
Tornado Warnings in Virginia, 2011Every tornado warning in 2011Tornadoes in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.